Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 28, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 2, 2007, 4:27 PM MDT for Grant County, Nebraska. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2007, 4:27 PM MDT (22:27 UTC)
- Expired
- Apr 2, 2007, 5:30 PM MDT
- In force
- 63 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Grant County, NE
The radar
The North Platte radar (KLNX), 101 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1690 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 022226 SVRLBF NEC075-022330- /O.NEW.KLBF.SV.W.0028.070402T2227Z-070402T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 427 PM MDT MON APR 2 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRANT COUNTY IN WEST CENTRAL NEBRASKA... * UNTIL 530 PM MDT * AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ASHBY TO SWEDE LAKE...OR ALONG A LINE EXTENDING FROM 34 MILES NORTH OF ARTHUR TO 24 MILES NORTHWEST OF ARTHUR...AND MOVING EAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... HYANNIS BY 440 PM MDT... WHITMAN BY 510 PM MDT... PRATT LAKE AND SPRING VALLEY LAKE BY 515 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4205 10200 4177 10204 4176 10147 4206 10146 $$ BUTTLER
2 follow-up statements
000 WWUS53 KLBF 022254 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 553 PM CDT MON APR 2 2007 NEC075-022330- /O.CON.KLBF.SV.W.0028.000000T0000Z-070402T2330Z/ GRANT NE- 453 PM MDT MON APR 2 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR GRANT COUNTY... AT 451 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HYANNIS TO SWEDE LAKE...OR ALONG A LINE EXTENDING FROM 32 MILES WEST OF MULLEN TO 21 MILES NORTHWEST OF ARTHUR...MOVING EAST AT 25 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... HIGHWAY 61 MILE MARKER 150 BY 500 PM MDT... HIGHWAY 61 MILE MARKER 140 AND WHITMAN BY 510 PM MDT... PRATT LAKE AND SPRING VALLEY LAKE BY 520 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4205 10200 4177 10204 4176 10147 4206 10146 $$ BUTTLER
000 WWUS53 KLBF 022326 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 625 PM CDT MON APR 2 2007 NEC075-022335- /O.EXP.KLBF.SV.W.0028.000000T0000Z-070402T2330Z/ GRANT NE- 525 PM MDT MON APR 2 2007 ...THE SEVERE THUNDERSTORM WARNING FOR GRANT COUNTY EXPIRES AT 530 PM MDT... SEVERE THUNDERSTORMS WHICH WERE RESPONSIBLE FOR THE WARNING...WILL MOVE EAST OF THE COUNTY BY 530 PM MDT. IF SEVERE THUNDERSTORMS WERE OBSERVED...PLEASE CONTACT LOCAL LAW ENFORCEMENT AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4205 10200 4177 10204 4176 10147 4206 10146 $$ BUTTLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 1:56 PM MDT, 2 hours 31 minutes earlier.
Area forecast discussion, Apr 2, 1:56 PM MDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 256 PM CDT MON APR 2 2007 .SYNOPSIS... AREA OF TSRA DEVELOPING IN CENTRAL CHERRY COUNTY ATTM AT THE NOSE OF UPPER JET AND ASSOCIATED SFC CONVERGENT ZONE. THOUGH SURFACE BASED INSTABILITY IS NOT GREAT...ENOUGH ELEVATED INSTABILITY TO ENHANCE CONVECTION ONCE DEVELOPMENT IS DEEP ENOUGH. ADDITIONAL CONVECTIVE ACTIVITY IN WY AND THE PANHANDLE OF NEB AT THE EXIT REGION OF UPPER JET AND DEVELOPING MID LEVEL FGEN. THE AFOREMENTIONED AREA OF ELEVATED INSTABILITY PROGGED TO PULL EAST AHEAD OF UPPER FEATURE SO TSRA SHOULD CONTINUE ACROSS NRN ZONES INTO THE EVENING. WITH DEW POINT DEPRESSIONS HIGH...ACTUAL AMOUNT OF PRECIP LIMITED...HOWEVER THIS SHOULD ENHANCE GUSTY NATURE OF WINDS AS PRECIP EVAPORATES. SOME HAIL A POSSIBILITY THROUGH EARLY EVENING. && .SHORT TERM DISCUSSION (TONIGHT THROUGH THURSDAY NIGHT)...AFTER PASSAGE OF UPPER SYSTEM WINDS SHOULD INCREASE ACROSS THE AREA...AND WITH LOW LEVELS REMAINING MIXED INTO THE OVERNIGHT...WILL KEEP WINDY WORDING IN GRIDS. THIS SHOULD KEEP LOW UP THROUGH MOST OF THE NIGHT...THOUGH WILL ASSUME VALLEY AREAS SHOULD DROP OFF PRIOR TO SUNRISE. MIN GRIDS SHOW NEAR GUIDANCE IN THE N AND SLIGHTLY BELOW IN THE S. SHORT RANGE MODELS IN FAIR AGREEMENT INTO MID WEEK AS THE GREAT LAKES TROUGH GETS CARVED OUT. SFC HIGH MOVES INTO THE REGION AS NWRLY FLOW DEVELOPS ALOFT. TIMING OF CAA SURGES WILL BE DIFFICULT AND HENCE EVOLUTION OF SUBSEQUENT MID LEVEL FGEN DEVELOPMENTS. BEST GUESS ON NEXT ONE SEEMS TO BE THU AS BOTH THE GFS AND NAM APPEAR ON TRACK TO DEVELOP WEAK MID LEVEL FGEN BAND ACROSS THE CWA AND LIGHT PRECIP. WRN HALF OF CWA SHOULD BE IN FAVORABLE REGION FOR UPSLOPE/ISENTROPIC LIFT AS WELL AND WILL CONTINUE THE SLT CHANCES FOR SN/RA. .LONG TERM DISCUSSION (FRIDAY THROUGH MONDAY)...MAIN FORECAST CHALLENGE WILL BE TEMPERATURES. ECMWF MODEL INDICATING A MORE AMPLIFIED RIDGE AXIS FRIDAY THAN THE GFS WHICH EXTENDS SOUTH FROM EASTERN BRITISH COLUMBIA SOUTH ALONG THE WEST U.S. COAST. ECMWF DOES HOWEVER BRING COLDER AIR SOUTH FROM CANADA DAYS 5 AND 6 ALONG WITH STRONG SFC HIGH PRESSURE THAN THE GFS (1030MB VS. 1018 MB). AM FAVORING THE COOLER ECMWF SOLUTION AND WILL MAKE A FAIRLY SIGNIFICANT ADJUSTMENT DOWN IN HIGHS FOR SATURDAY AND SUNDAY NEAR HPC GUIDANCE NUMBERS WHICH IS MAINLY IN THE UPPER 40S TO LOWER 50S. TIMING DISTURBANCE IN NWRLY FLOW ALOFT WILL BE VERY DIFFICULT. 00Z GFS ENSEMBLES INDICATED A SLIGHT CHANCE FRIDAY NIGHT AND AGAIN SUNDAY NIGHT INTO MONDAY. PREFER TO KEEP EXTENDED DRY ATTM DUE TO TIMING ISSUES AND ANY PRECIP CHANCES WOULD BE SLIGHT CHANCE WITH LIMITED MOISTURE AVBL. && .AVIATION... HIGH BASED TSRA WILL IMPACT AREAS NORTH AND EAST OF A KLBF-KBFF LINE. GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE IN THE STRONGER CELLS. CIGS GENERALLY MVFR/VFR WITH VSBYS P6SM OUTSIDE OF THE STRONGER -TSRA. STRATUS WILL ATTEMPT TO BUILD INTO NORTH CENTRAL NEB EARLY IN THE MORNING KVTN AND POINTS EAST BEHIND THE COLD FRONT. IF THIS DEVELOPS IT WILL LAST THROUGH 18Z TUES. OTHERWISE WEST OF KLBF-KBFF...VFR. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && KAR/JWS/JMC
Hazardous weather outlook, Apr 2, 2:33 PM MDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT MON APR 2 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-031200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 333 PM CDT MON APR 2 2007 /233 PM MDT MON APR 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL TRACK THROUGH WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. A FEW OF THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JMC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:13 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 47 min |
| Apr 2, 3:54 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 21 min |
| Apr 2, 4:09 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 66 min |
| Apr 2, 4:39 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 51 min |
| Apr 2, 5:23 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 52 min |
| Apr 2, 5:42 PM MDT | Tornado Warning | LBF | Keith | 33 min |
| Apr 2, 5:46 PM MDT | Severe Thunderstorm Warning | LBF | Hooker | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.